Alert archive / Indiana / Areal Flood Warnings in 2012

Areal Flood Warning 2, NWS Indianapolis, IN

May 7, 2012Monroe County, Indiana

NWS Indianapolis, IN issued this areal flood warning at May 7, 2012, 9:27 PM EDT for Monroe County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 9:27 PM EDT (01:27 UTC)
Expired
May 8, 2012, 12:30 AM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Monroe County, IN

The radar

The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 10:55 PM EDTFLOODEllettsville, INA FEW HOMES BEING EVACUATED AS A PRECAUTION DUE TO HIGH WATER NEAR WHERE JACKS DEFEAT CREEK CROSSES STATE ROUTE 46.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WGUS43 KIND 080127
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
927 PM EDT MON MAY 7 2012

INC105-080430-
/O.NEW.KIND.FA.W.0002.120508T0127Z-120508T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-
927 PM EDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WARNING FOR...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1230 AM EDT

* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS   
  MONROE COUNTY. RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAIN HAS       
  FALLEN FROM ELLETTSVILLE EAST THROUGH UNIONVILLE...THEN SOUTH TO   
  THE MONROE LAKE AREA. AN ADDITIONAL HALF INCH TO ONE INCH          
  IS POSSIBLE THROUGH 1030 PM BEFORE RAIN ENDS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLOOMINGTON.

* A FEW ROADS NEAR ELLETTSVILLE ARE BEING CLOSED DUE TO HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3899 8668 3933 8667 3934 8638 3925 8638
      3925 8637 3917 8637 3905 8637 3905 8636
      3899 8636

$$

RYAN
2 follow-up statements
209 
WGUS83 KIND 080229
FLSIND

FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EDT MON MAY 7 2012

INC105-080430-
/O.CON.KIND.FA.W.0002.000000T0000Z-120508T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-
1029 PM EDT MON MAY 7 2012

...FLOOD WARNING REMAINS IN EFFECT FOR MONROE COUNTY UNTIL 1230 AM
EDT...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM WITH VERY HEAVY RAINFALL ACROSS NORTHWEST MONROE COUNTY 
NORTH OF ELLETTSVILLE. THIS STORM WILL PRODUCE A QUICK HALF INCH TO 
ONE INCH IN A HALF HOUR OR LESS AS IT MOVES SLOWLY NORTHEAST. A 
SHOWER ACROSS EASTERN OWEN COUNTY WILL MOVE INTO NORTHWEST MONROE 
COUNTY BY 1045 PM AND MAY PRODUCE AN ADDITIONAL QUARTER INCH AS 
WELL. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ELLETTSVILLE 
AND BLOOMINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3899 8668 3933 8667 3934 8638 3925 8638
      3925 8637 3917 8637 3905 8637 3905 8636
      3899 8636

$$

RYAN
845 
WGUS83 KIND 080301
FLSIND

FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1101 PM EDT MON MAY 7 2012

INC105-080430-
/O.CON.KIND.FA.W.0002.000000T0000Z-120508T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-
1101 PM EDT MON MAY 7 2012

...FLOOD WARNING REMAINS IN EFFECT FOR MONROE COUNTY UNTIL 1230 AM
EDT...

AT 1054 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING WAS OCCURRING IN THE ELLETTSVILLE AREA AND ALONG JACKS 
DEFEAT CREEK JUST NORTH OF TOWN. THE MONROE COUNTY SHERIFFS OFFICE 
IS REPORTING A FEW HOMES WERE BEING EVACUATED AS A PRECAUTION DUE TO 
HIGH WATER. WHILE RAINFALL IS ENDING ACROSS MONROE COUNTY...HIGH 
WATER WILL TAKE A FEW HOURS TO RECEDE. ADDITIONAL MINOR FLOODING IS 
POSSIBLE ALONG JACKS DEFEAT CREEK THROUGH NORTHWEST MONROE COUNTY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ELLETTSVILLE 
STINESVILLE AND BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3899 8668 3933 8667 3934 8638 3925 8638
      3925 8637 3917 8637 3905 8637 3905 8636
      3899 8636

$$

RYAN

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at May 7, 8:30 PM EDT, 57 minutes earlier.

Area forecast discussion, May 7, 8:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT MON MAY 7 2012

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 224 PM EDT MON MAY 7 2012

A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT. IN
THE WAKE OF THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD IN FOR
THE REST OF THE WEEK. ANOTHER FRONTAL SYSTEM MAY MOVE INTO THE AREA
BY THE WEEKEND. HIGH PRESSURE WILL RETURN BY EARLY NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 830 PM EDT MON MAY 7 2012

DID A QUICK UPDATE TO THE GRIDS TO REFLECT CURRENT
CONDITIONS...INCLUDING REMOVING THUNDER FROM THE FAR NORTHWEST
FORECAST AREA AND LOWERING POPS AFTER 03Z MOST AREAS. ALSO TWEAKED
HOURLY TEMPERATURES SINCE RAIN HAS COOLED THEM DOWN PRETTY QUICK.
WILL UPDATE AGAIN IN A COUPLE OF HOURS TO ADJUST AS NEEDED.

PREVIOUS DISCUSSION FOLLOWS...
SHOULD START TO SEE CONVECTION DEVELOP SOON OVER EASTERN
ILLINOIS/WESTERN INDIANA AHEAD OF COLD FRONT AND VORTICITY CENTER AS
CONVECTIVE TEMPERATURES ARE CLOSE TO BEING REACHED. OVERALL...SEVERE
THREAT APPEARS LIMITED AS LAPSE RATES AND DEEP SHEAR ARE POOR...BUT
HEAVY RAIN STILL A CONCERN WITH PRECIPITABLE WATERS WELL ABOVE
NORMAL. SHORT TERM MODELS SUGGEST COLD FRONT WILL BE ABOUT HALF WAY
THROUGH THE FORECAST AREA BY EARLY THIS EVENING. WILL GO WITH LIKELY
POPS FOR AREAS STILL EXPECTED TO BE IN THE WARM SECTOR BY THEN...
AND CHANCE POPS BEHIND THE FRONT. FRONT EXPECTED TO CLEAR THE AREA
BY 080600Z-080700Z...SO WILL CUT OFF THE POPS AFTER THAT TIME.

PROGGED LOW LEVEL THICKNESSES GENERALLY SUPPORT THE GFS MOS LOWS
TONIGHT...SO NO SIGNIFICANT ADJUSTMENTS TO THE GUIDANCE PLANNED.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 224 PM EDT MON MAY 7 2012

LOOKS LIKE A RATHER QUIET PERIOD WEATHER WISE AS MODEL DATA INDICATE
SURFACE HIGH PRESSURE WILL BUILD SLOWLY INTO THE LOCAL AREA FROM THE
NORTHERN PLAINS. ONLY ITEM OF INTEREST APPEARS TO BE A SHORT WAVE
TROUGH THAT THE MODELS INDICATE WILL DROP SOUTHEAST THROUGH THE AREA
ON WEDNESDAY. NOT A LOT OF DEEP MOISTURE OR INSTABILITY ASSOCIATED
WITH THIS FEATURE...AND MODELS ARE DRIER WITH THIS FEATURE TODAY
THAN THEY WERE YESTERDAY. WILL RETAIN SOME SMALL CHANCE POPS FOR
SHOWERS DURING THE DAY WEDNESDAY AS FEATURE WILL BE COMING THROUGH
DURING PEAK HEATING. OTHERWISE...WILL KEEP THE REST OF THE SHORT
TERM DRY.

BASED ON PROGGED LOW LEVEL THICKNESSES...THE GFS MOS TEMPERATURE
GUIDANCE LOOKS PRETTY GOOD. NO MAJOR ADJUSTMENTS TO THE GUIDANCE ARE
PLANNED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ISSUED AT 220 PM EDT MON MAY 7 2012

THE EXTENDED WILL START OF DRY WITH NEAR NORMAL TEMPERATURES UNDER
HIGH PRESSURE. THEN A COLD FRONT AND TRAILING UPPER TROUGH SHOULD
BRING SHOWER CHANCES PROGRESSIVELY SOUTHEASTWARD ACROSS CENTRAL
INDIANA SATURDAY THROUGH SUNDAY NIGHT. NEAR NORMAL TEMPERATURES ARE
EXPECTED TO CONTINUE THROUGH THE WEEKEND. WENT WITH CENTRAL REGION
INITIALIZATION EXCEPT FOR MINOR TWEAKS TO POPS.

&&

.AVIATION /DISCUSSION FOR 080000Z TAF ISSUANCE/...

ISSUED AT 712 PM EDT MON MAY 7 2012

MVFR AND POSSIBLY IFR CEILINGS ANTICIPATED OVERNIGHT...
IMPROVEMENTS TO VFR CONDITIONS BY MIDDAY TUESDAY.

DIFFUSE COLD FRONT PROGRESSING STEADILY SOUTHEAST ACROSS THE
REGION EARLY THIS EVENING...AND HAS NOW PASSED ALL TERMINALS.
WINDS HAVE SHIFTED TO N/NW AT 10-15KTS. CONVECTION CONTINUES TO
FIRE IN THE VICINITY OF THE BOUNDARY WITH THE POTENTIAL FOR A FEW
THUNDERSTORMS AT BOTH KIND AND KBMG FOR A COUPLE HOURS THIS
EVENING. LIGHTER PRECIP OVER EASTERN ILLINOIS ALSO MAY SWING
ACROSS THE REGION DURING THE EVENING WITH ALL RAIN EAST OF THE
TERMINALS BY MIDNIGHT.

LARGE AREA OF LOWER STRATOCU BEHIND THE FRONT FROM THE GREAT LAKES
SOUTHWEST INTO ILLINOIS WILL EXPAND INTO THE FORECAST AREA THIS
EVENING AND REMAIN ACROSS THE REGION OVERNIGHT. EXPECT MVFR
CEILINGS TO DEVELOP WITH POTENTIAL FOR IFR CONDITIONS NEAR
DAYBREAK. HAVE HIT CEILINGS HARDEST AT KLAF AS IT LOOKS TO STAND
THE BEST CHANCE AT A PROLONGED PERIOD OF IFR CEILINGS EARLY
TUESDAY MORNING. CEILINGS WILL GRADUALLY LIFT AND SCATTER ON
TUESDAY AS BOUNDARY LAYER MIXING COMMENCES AND DRIER AIR ADVECTS
INTO THE REGION WITH HIGH PRESSURE. VFR CONDITIONS SHOULD RETURN
AROUND MIDDAY WITH PARTLY CLOUDY SKIES AND W/NW WINDS AT 10-15KTS
ANTICIPATED FOR THE AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS/50
SHORT TERM...JAS
LONG TERM....KOCH
AVIATION...RYAN
Hazardous weather outlook, May 7, 5:10 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT MON MAY 7 2012

INZ037>042-045>049-051>057-060>065-067>069-072-082115-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-JENNINGS-
510 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: CHANCE OF THUNDERSTORMS. ISOLATED SEVERE STORMS
POSSIBLE...ESPECIALLY SOUTHEAST OF A MUNCIE TO BLOOMINGTON LINE.

HAZARDS: LIGHTNING...HEAVY RAIN...LARGE HAIL...DAMAGING WINDS.

TIMING: ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH 1000 PM.
GENERAL THUNDERSTORMS ARE POSSIBLE THROUGH 300 AM.

DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA
TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. ISOLATED SEVERE
STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: WEAK SYSTEMS WILL BRING CHANCES FOR RAIN WEDNESDAY AND
AGAIN NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ070-071-082115-
LAWRENCE-JACKSON-
510 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: CHANCE OF THUNDERSTORMS. ISOLATED SEVERE STORMS
POSSIBLE. RIVER FLOODING.

HAZARDS: LIGHTNING...HEAVY RAIN...LARGE HAIL...DAMAGING WINDS. RIVER
FLOODING.

TIMING: ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH 1000 PM.
GENERAL THUNDERSTORMS ARE POSSIBLE THROUGH 300 AM. RIVER FLOODING
ONGOING.

DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA
TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. ISOLATED SEVERE
STORMS ARE POSSIBLE. PLEASE SEE THE LATEST FLOOD STATEMENTS REGARDING
FLOODING ALONG THE MUSCATATUCK RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: RIVER FLOODING WILL CONTINUE ALONG THE MUSCATATUCK
RIVER.

DISCUSSION: WEAK SYSTEMS WILL BRING CHANCES FOR RAIN WEDNESDAY
AND AGAIN NEXT WEEKEND. RIVER FLOODING WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035-036-043-044-082115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
VERMILLION-PARKE-
510 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE.

HAZARDS: LIGHTNING...HEAVY RAIN...SMALL HAIL...GUSTY WINDS.

TIMING: THUNDERSTORMS ARE POSSIBLE THROUGH 300 AM.

DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...BRINGING
THUNDERSTORMS TO THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: WEAK WEATHER SYSTEMS WILL BRING CHANCES FOR RAIN
WEDNESDAY AND AGAIN NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, May 7, 5:27 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EDT MON MAY 7 2012

INZ037-039-046-047-072215-
BOONE-HAMILTON-HENDRICKS-MARION-
527 PM EDT MON MAY 7 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BOONE...SOUTHWESTERN
HAMILTON...NORTHEASTERN HENDRICKS AND NORTHERN MARION COUNTIES UNTIL
615 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSBURG...OR 15 MILES NORTHWEST OF
INDIANAPOLIS...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ZIONSVILLE...
  CARMEL...
  FISHERS...
  LAWRENCE...
  EAGLE CREEK RESERVOIR...
  WYNNEDALE...
  ROCKY RIPPLE...
  MERIDIAN HILLS...
  BROAD RIPPLE...
  CASTLETON...
  GEIST RESERVOIR...

THIS STORM WILL IMPACT THE NORTHERN INDIANAPOLIS METRO AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4003 8602 3986 8595 3981 8647 3995 8648
TIME...MOT...LOC 2126Z 262DEG 24KT 3988 8637

RYAN
Local storm report, May 7, 5:35 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     4 NE BROWNSBURG         39.88N  86.34W
05/07/2012  E50 MPH          HENDRICKS          IN   AMATEUR RADIO

&&

EVENT NUMBER IND1200278

MDR
Local storm report, May 7, 5:40 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             2 NNE BROWNSBURG        39.86N  86.38W
05/07/2012  M0.25 INCH       HENDRICKS          IN   COCORAHS

&&

EVENT NUMBER IND1200279

50
Local storm report, May 7, 6:59 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       SEYMOUR                 38.96N  85.89W
05/07/2012  M1.00 INCH       JACKSON            IN   COCORAHS

            RAIN FELL IN AN HOUR AND 15 MINUTES.

&&

EVENT NUMBER IND1200280

50
Local storm report, May 7, 7:40 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HEAVY RAIN       SEYMOUR                 38.96N  85.89W
05/07/2012  M2.55 INCH       JACKSON            IN   TRAINED SPOTTER

            TOTAL FROM STORMS TODAY

&&

EVENT NUMBER IND1200281

50
Local storm report, May 7, 9:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HEAVY RAIN       SEYMOUR                 38.96N  85.89W
05/07/2012  M1.55 INCH       JACKSON            IN   TRAINED SPOTTER

            TOTAL FROM STORMS TODAY. OBSERVER CORRECTED THE AMOUNT.

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER IND1200281

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:06 PM EDTAreal Flood AdvisoryINDBrown, Jackson, Lawrence, Monroe3 hr
May 7, 9:53 PM EDTAreal Flood AdvisoryINDMarion2 hr
May 8, 12:31 AM EDTAreal Flood AdvisoryINDMonroe3 hr

Nearby

Areal Flood Warnings in Indiana, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.